Reply
lump in leg/ DTP Dr. Angelface 2 kids; California 8236 posts
4th Dec '09

My daughter had her 2nd round of the DTP shot 3 weeks ago and she still has a little lump in her thigh where she received the injection. She didn't get this after the first one. Anyone ever heard of this?



ps. she's 11 months old. it's the only vaccine she's received thus far

IDID-VBAC 12/09 2 kids; Alaska 44106 posts
4th Dec '09

Seems like a long time for it to go away. Does it seem tender? I would call the pedis office to be sure...

*Proud Lesbian Mommy* MAM 5 kids; New York 16715 posts
4th Dec '09

That tends to happen after some children get shots thats why they tell you to apply warm/cold cloths to it and to rub it.. 3 weeks is a long time though so i would call.

Dr. Angelface 2 kids; California 8236 posts
4th Dec '09

hmm i found this online:



The lump you describe is common with not only vaccines but just about anything that is injected through the skin (including antibiotics, allergy shots, depo provera, etc.). I had a VERY large lump (size of an egg) following a penicillin injection although I know that I am not allergic to penicillin. My DD had a red, warm lump following her 5th DTaP shot in the arm - was gone in a couple of days (we didn't do anything about it).
For some children, the lump represents just swelling from the muscle tissues being disrupted, capillaries leaking fluid, etc. - this type of lump tends to go away pretty quickly. The lump may also represent accumulation of blood - like a deep bruise - this can take weeks to resolve. Another type of lump is a local reaction to a vaccine component - typically one of the adjuvants or stabilizers that remains in the muscle and causes some irritation (oftentimes red and warm). Much more rarely, a child can develop a sterile abscess or develop a granuloma at the site of the injection - both are inflammatory reactions. With most of the types of lumps, they typically resolve completely in a matter of weeks.
Unless your twins had an immediate type hypersensitivity (allergic) reaction, then a lump is considered a mild reaction and would not be a contraindication to further vaccination. There is no indication that reactions like this get "worse" with subsequent vaccination.




and another answer::



my daughter had such a lump in her leg after one DTP injection as a baby (I think it was her second at 6 months). The lump stayed there for weeks, but wasn

Dr. Angelface 2 kids; California 8236 posts
4th Dec '09

and no it doesn't really seem tender anymore but i have to press kind of deep to find it so she does squirm when i rub it. it isn't on the surface it is deep.